Alert archive / Missouri / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 255, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2024, 5:48 PM CDT for Calhoun County, Illinois; Saint Charles County, Saint Louis County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2024, 5:48 PM CDT (22:48 UTC)
- Expired
- May 26, 2024, 6:03 PM CDT
- In force
- 15 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IL, Saint Charles County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 4:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 394 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted.
958
WUUS53 KLSX 262248
SVRLSX
ILC013-MOC183-189-262330-
/O.NEW.KLSX.SV.W.0255.240526T2248Z-240526T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
548 PM CDT Sun May 26 2024
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Calhoun County in southwestern Illinois...
Northwestern St. Charles County in east central Missouri...
North central St. Louis County in east central Missouri...
* Until 630 PM CDT.
* At 547 PM CDT, a severe thunderstorm was located over St. Paul,
moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
O'Fallon, St. Peters, and St. Paul around 555 PM CDT.
St. Charles around 600 PM CDT.
Other locations in the path of this severe thunderstorm include
Hazelwood, Bridgeton, Orchard Farms, Florissant and Portage Des
Sioux.
This includes Interstate 70 in Missouri between exits 208 and 231.
This also includes First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for east central
Missouri.
&&
LAT...LON 3874 9038 3881 9090 3889 9089 3888 9081
3891 9080 3893 9074 3893 9072 3892 9074
3891 9072 3892 9071 3892 9069 3893 9070
3894 9066 3897 9067 3898 9056 3895 9052
3897 9048 3896 9040 3893 9033
TIME...MOT...LOC 2247Z 271DEG 33KT 3887 9078
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaja1 follow-up statement
369
WWUS53 KLSX 262303 RRA
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
603 PM CDT Sun May 26 2024
ILC013-MOC183-189-262313-
/O.CAN.KLSX.SV.W.0255.000000T0000Z-240526T2330Z/
Calhoun IL-St. Charles MO-St. Louis MO-
603 PM CDT Sun May 26 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CALHOUN...
NORTHWESTERN ST. CHARLES AND NORTH CENTRAL ST. LOUIS COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for east central
Missouri.
&&
LAT...LON 3874 9038 3881 9090 3889 9089 3888 9081
3891 9080 3893 9074 3893 9072 3892 9074
3891 9072 3892 9071 3892 9069 3893 9070
3894 9066 3897 9067 3898 9056 3895 9052
3897 9048 3896 9040 3893 9033
TIME...MOT...LOC 2301Z 271DEG 33KT 3887 9059
$$
JajaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:21 PM CDT, 2 hours 27 minutes earlier. Its key messages:
- -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal.
Area forecast discussion, May 26, 3:21 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
321 PM CDT Sun May 26 2024
.KEY MESSAGES...
-Significant severe thunderstorms are likely through this evening,
along and south of I-70. The main threats are very large hail (2"+),
damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher).
-Locally heavy rainfall, up to 2-5 inches, is possible with this
round of storms.
-Dry and mild weather expected through the work week with
temperatures near normal.
&&
.SHORT TERM... (Through Late Monday Night)
Issued at 316 PM CDT Sun May 26 2024
Latest visible satellite and radar imagery indicates that a cu
field is developing between I-70 and I-44, as well as scattered
storms as of 20z. In the meantime, strong heating is occurring in
this area with steep LR (8-8.5C/km), MU CAPEs 2000-3000 J/kg, as
well as decent deep layer shear (50-60kts). So thunderstorms will
continue to develop in this area within the strongly sheared
environment. Supercells will be the dominant convective mode then
transition to a more linear structure as the activity exits the
forecast area later this evening. There is a risk for all severe
hazards including very large hail (2"+), damaging winds (70-80+
mph) and strong tornadoes (EF2 or higher), especially along and
south of I-70.
Otherwise, there is still the possibility of locally heavy rainfall
as the storms move through. With west-east shear parallel to the
outflow boundary, could see training storms through this evening.
The latest HREF probability matched mean indicates the potential for
rainfall up to 2" over a 3 hour period. Areas that have already seen
modest rainfall in the past two days will be at higher risk for
flash flooding. So the Flood Watch remains in effect until 06z
Monday.
Surface ridge will build in behind the cold front late tonight with
dry and pleasant weather returning on Monday. Lows tonight will be
in the mid 50s to low 60s. In the meantime, a secondary shortwave
will rotate around the system and sink southeast through the
forecast area during the day on Monday. Will see increasing cu
field, but the best chances for showers will be just north of the
forecast area. Highs will be in the upper 70s to mid 80s.
Byrd
&&
.LONG TERM... (Tuesday through Next Sunday)
Issued at 316 PM CDT Sun May 26 2024
Upper level ridge will build over the western CONUS while
troughing lingers over the eastern half. Therefore the forecast
area will be in northwest flow aloft with temperatures a bit below
normal through the end of the work week. Otherwise, the pattern
begins to change late in the work week with chances of rain
returning by next weekend.
Byrd
&&
.AVIATION... (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1234 PM CDT Sun May 26 2024
Morning activity now well east of TAF sites. Still expect another
round of showers and storms will develop, mainly along and south
of I-70. So kept KUIN dry and VFR. Otherwise, for TAF sites along
I-70 have vicinity thunderstorm mention. For KCOU and KJEF it
will be between 18z Sunday and 01z Monday, then for St. Louis
metro area TAFs between 21z Sunday and 03z Monday, tapering off
once cold front moves through region.
As for the winds, gusty south to southwest winds will veer to the
northwest behind the cold front and diminish.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, May 26, 4:19 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 419 PM CDT Sun May 26 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-272130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 419 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with significant severe storms possible. Damaging winds up to 80 mph, large hail up to two inches in diameter, strong tornadoes, and flash flooding are the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, May 26, 5:34 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
534 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM Hail 1 ENE Eureka 38.51N 90.63W
05/26/2024 E1.00 Inch St. Louis MO Trained Spotter
&&
AELocal storm report, May 26, 5:35 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
535 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM Hail Eureka 38.50N 90.64W
05/26/2024 E1.00 Inch St. Louis MO Public
&&
MMGLocal storm report, May 26, 5:36 PM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
536 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM Hail 2 W Eureka 38.50N 90.67W
05/26/2024 M1.75 Inch St. Louis MO Trained Spotter
&&
PWLocal storm report, May 26, 5:46 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
546 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM Hail Valley Park 38.55N 90.49W
05/26/2024 E1.75 Inch St. Louis MO Public
&&
PWLocal storm report, May 26, 5:47 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service St Louis MO
547 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM Hail 1 S Fenton 38.52N 90.45W
05/26/2024 E1.00 Inch St. Louis MO Trained Spotter
&&
PWLocal storm report, May 26, 5:48 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
548 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM Hail 1 S Pontoon Beach 38.71N 90.05W
05/26/2024 E1.00 Inch Madison IL NWS Employee
&&
AEThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 11:50 AM CDT | River Flood Warning | LSX | Jackson, Randolph | 4 days |
| May 26, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey | 45 min |
| May 26, 5:03 PM CDT | Severe Thunderstorm Warning | LSX | Macoupin, Montgomery | 42 min |
| May 26, 5:11 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 38 min |
| May 26, 5:29 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 61 min |
| May 26, 5:43 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 47 min |
| May 26, 6:09 PM CDT | Tornado Warning | LSX | Saint Clair | 51 min |
| May 26, 6:14 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 46 min |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Madison | 59 min |
| May 26, 6:26 PM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair | 49 min |
| May 26, 6:34 PM CDT | Areal Flood Advisory | LSX | Madison | 3 hr |
| May 26, 6:38 PM CDT | Tornado Warning | LSX | Clinton, Randolph, Saint Clair, Washington | 67 min |
| May 26, 6:44 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 46 min |
| May 26, 12:31 AM CDT | Severe Thunderstorm Warning | LSX | Moniteau | 29 min |
| May 26, 12:57 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 33 min |
| May 26, 5:37 AM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 38 min |
| May 26, 5:59 AM CDT | Severe Thunderstorm Warning | LSX | Iron | 46 min |
| May 26, 6:15 AM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 45 min |
| May 26, 6:40 AM CDT | Areal Flood Advisory | LSX | Boone, Callaway | 3 hr |
| May 26, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway, Cole, Moniteau | 43 min |
| May 26, 3:30 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Warren | 45 min |
| May 26, 3:45 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 45 min |
| May 26, 3:46 PM CDT | River Flood Warning | LSX | Reynolds | 65 hr |
| May 26, 4:06 PM CDT | Severe Thunderstorm Warning | LSX | Cole, Osage | 39 min |
| May 26, 4:09 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 51 min |
| May 26, 4:14 PM CDT | Areal Flood Advisory | LSX | Cole, Osage | 3 hr |
| May 26, 4:37 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 38 min |
| May 26, 4:39 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 51 min |
| May 26, 4:47 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Warren | 43 min |
| May 26, 4:58 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Warren | 35 min |
| May 26, 5:01 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis | 3 hr |
| May 26, 5:05 PM CDT | Areal Flood Advisory | LSX | Franklin, Gasconade, Montgomery, Saint Charles, Warren | 3 hr |
| May 26, 5:09 PM CDT | Tornado Warning | LSX | Franklin, Jefferson, Saint Louis | 51 min |
| May 26, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 35 min |
| May 26, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Washington | 41 min |
| May 26, 6:06 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 39 min |
| May 26, 6:09 PM CDT | Tornado Warning | LSX | Reynolds | 51 min |
| May 26, 6:16 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Washington | 44 min |
| May 26, 6:30 PM CDT | Areal Flood Advisory | LSX | City of Saint Louis | 3 hr |
| May 26, 6:46 PM CDT | Tornado Warning | LSX | Reynolds | 27 min |
| May 26, 6:51 PM CDT | Tornado Warning | LSX | Iron, Madison, Reynolds | 39 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2024Severe Thunderstorm Warnings in Illinois, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.